Thunderstorm Wind, Russell
- When
- May 30, 2:30 PM EST
- Where
- Russell County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.933, -82.083
Numerous trees were reported down across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 30, 2:15 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT SUN MAY 30 2004 .SHORT TERM...(TONIGHT AND TUESDAY) LOW LEVELS EXPECTED TO CONTINUE TO DRY OUT WITH LOW CLOUDS EXPECTED TO ERODE THIS EVENING. HIGH LEVEL CONVECTIVE DEBRIS CLOUDS WILL PUSH ACROSS THE AREA THIS EVENING BUT SHOULD ALSO WANE OVERNIGHT. DP BOUNDARY WELL WEST OF AREA AND EXPECTED TO REMAIN SO OVERNIGHT. WINDS ARE EXPECTED TO SLACKEN LATE WITH DECREASING CLOUDS SO FOG FORMATION LOOKS TO BE A GOOD BET WITH THE DPS REMAINING SO HIGH. TUE...SFC RIDGING BRIEFLY ACROSS THE AREA WITH PLENTY OF SUNSHINE ALLOWING FOR A GOOD AFTN WARM UP. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) THROUGH MID WEEK...A LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST WILL SHIFT EAST ACROSS THE OHIO VALLEY. THIS WILL PUT THE MRX CWA UNDER GENERALLY ZONAL FLOW ALOFT. A WEAK DISTURBANCE IN THE UPPER FLOW WILL MOVE THROUGH ON TUESDAY NIGHT. DYNAMICS AND ATTACHED MOISTURE IS LIMITED BUT SHOULD BE SUFFICIENT FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE UPPER LOW WILL ROTATE THROUGH TO OUR NORTH ON WEDNESDAY FOR ANOTHER ROUND OF PRECIP. A RELATIVELY DRY AND STABILE AIR MASS WILL BE OVER THE AREA FOR THE END OF THE WEEK WITH THE NEXT SYSTEM MOVING IN FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 60 86 61 83 / 10 10 20 20 KNOXVILLE, TN 59 84 61 81 / 10 10 20 20 BRISTOL, TN 53 82 54 76 / 10 10 20 20 OAK RIDGE, TN 58 85 60 79 / 10 10 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SOM/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 AM EDT SUN MAY 30 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-311000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 AM EDT (500 AM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A LARGE SEVERE WEATHER OUTBREAK IS EXPECTED TO DEVELOP THIS EVENING OVER THE LOWER MISSISSIPPI RIVER VALLEY...AND MOVE EAST OVERNIGHT ACROSS THE TENNESSEE RIVER VALLEY. ALTHOUGH THIS COMPLEX OF THUNDERSTORMS IS EXPECTED TO WEAKEN AS IT MOVES EAST OVERNIGHT... THERE REMAINS THE POTENTIAL FOR A WIDESPREAD DAMAGING WIND EVENT WITH LOCALLY HEAVY RAINFALL ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA AFTER MIDNIGHT TONIGHT. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THE MORNING HOURS ON MEMORIAL DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT THROUGH THE MORNING HOURS OF MEMORIAL DAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The Jackson,KY radar (KJKL), 131 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395501.